Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 4, 2012, 2:34 PM EDT for Columbia County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 2:34 PM EDT (18:34 UTC)
- Expired
- Apr 4, 2012, 3:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
County Columbia County, GA
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WWUS82 KCAE 041834
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
234 PM EDT WED APR 4 2012
GAZ040-064-041900-
COLUMBIA-LINCOLN-
234 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LINCOLN AND
COLUMBIA COUNTIES THROUGH 330 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WHICH WILL AFFECT THE AREA NEAR THE LINCOLN AND
COLUMBIA COUNTY LINE THROUGH 330 PM.
EXPECT WIND GUSTS NEAR 40 MPH...BRIEF HEAVY DOWNPOURS...AND DANGEROUS
LIGHTNING WITH THIS STORM.
&&
LAT...LON 3376 8245 3379 8230 3378 8229 3375 8225
3370 8224 3366 8220 3363 8220 3360 8215
3358 8241 3362 8244 3365 8243 3365 8244
TIME...MOT...LOC 1832Z 263DEG 28KT 3368 8233
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 4, 1:51 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 4, 1:51 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 151 PM EDT WED APR 4 2012 .SYNOPSIS... A COLD FRONT WILL SINK SOUTHWARD AND SLOWLY MOVE THROUGH THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. IT WILL BE MUCH COOLER BEHIND THE FRONT. ASSOCIATED LOW PRESSURE WILL BE OFF THE COAST FRIDAY. THE LOW WILL MOVE FARTHER OFFSHORE AND A DRY AIR MASS WITH COVER THE FORECAST AREA SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON... STRONG HEATING WITH LEE TROUGHING WILL SUPPORT THUNDERSTORMS THIS AFTERNOON. EXPECT LITTLE COVERAGE BECAUSE OF SHALLOW MOISTURE. STRONG LOW-LEVEL LAPSE RATES COULD POSSIBLY SUPPORT NEAR-SEVERE WIND GUSTS WITH A FEW OF THE THUNDERSTORMS. TONIGHT... CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT PLUS A MID-LEVEL SHORTWAVE TROUGH SUPPORTS THUNDERSTORMS TONIGHT. THE HIGH-RESOLUTION WRF INDICATES SCATTERED COVERAGE DURING MOST OF THE NIGHT. MOST OF THE NAM AND GFS MOS PLUS SREF GUIDANCE SUPPORT CHANCE POPS. THIS APPEARS REASONABLE BECAUSE OF THE DIURNAL TIMING AND SOMEWHAT SHALLOW MOISTURE. MODERATE INSTABILITY MAY SUPPORT NEAR-SEVERE WINDS GUSTS WITH A FEW OF THE THUNDERSTORMS DURING THE EVENING. A DIMINISHED THREAT SHOULD OCCUR BY LATE TONIGHT BECAUSE OF THE LOSS OF HEATING. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... BY THURSDAY MORNING...A BACKDOOR COLD FRONT WILL SAG SOUTHWARD INTO THE REGION AS A CLOSED LOW MOVES FROM THE SOUTHERN PLAINS INTO THE TN VALLEY. THE FRONT IS EXPECTED TO STALL ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT. SURFACE LOW PRESSURE ASSOCIATED WITH THE CLOSED LOW WILL MOVE INTO THE REGION THURSDAY NIGHT AND MOVE ACROSS THE REGION TO THE COAST BY FRIDAY MORNING. ALL MODEL TIME SECTIONS INDICATE INCREASING MOISTURE ACROSS THE AREA. WILL CONTINUE WITH INCREASED POPS THROUGH THE PERIOD BEGINNING THURSDAY AND RAISING POPS TO CATEGORICAL BY THURSDAY NIGHT/EARLY FRIDAY. AS SYSTEM BEGINS TO EXIT THE REGION FRIDAY AFTERNOON...WILL GRADUALLY TRIM DOWN POPS THROUGH THE AFTERNOON/EARLY EVENING. TEMPERATURES WILL BE COOLER THROUGH THE PERIOD ACTUALLY BELOW NORMAL ON FRIDAY. WILL STAY CLOSE TO CONSENSUS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GFS AND ECMWF IN OVERALL GOOD AGREEMENT SHOWING LOW PRESSURE SYSTEM MOVING OFFSHORE ON SATURDAY WITH MID/UPPER LEVEL TROUGH ALONG THE EAST COAST. HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST. SATURDAY AND SUNDAY LOOK DRY. GFS INDICATING A WEAK COLD FRONT MOVING TOWARDS THE AREA BY LATE MONDAY BUT MOISTURE APPEARS LIMITED. DRY CONDITIONS CONTINUE FOR TUESDAY. TEMPERATURES WILL BE MUCH COOLER THAN RECENTLY AND ACTUALLY BELOW NORMAL FOR FRIDAY AND SATURDAY...AND NEAR NORMAL FOR THE REMAINDER OF THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... EXPECT MAINLY VFR CONDITIONS THROUGH THE EVENING. STRONG HEATING WITH MODERATE INSTABILITY SHOULD RESULT IN THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. HOWEVER...A WELL-DEFINED SURFACE FEATURE APPEARS LACKING SO EXPECT LITTLE THUNDERSTORM COVERAGE. THE CHANCE OF THUNDERSTORMS APPEARS TO BE TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. CONVERGENCE ASSOCIATED WITH A COLD FRONT SINKING SOUTHWARD AND INTO THE AREA MAY SUPPORT THUNDERSTORMS LATE TONIGHT AND DURING THE REST OF THE TAF PERIOD. A MID-LEVEL SHORTWAVE TROUGH MAY AID THUNDERSTORMS DURING THE EVENING. TIMING UNCERTAINTY WAS TOO HIGH TO INCLUDE THUNDERSTORMS IN THE TERMINALS AT THIS TIME. DIURNAL COOLING AND LOW-LEVEL MOISTURE MAY SUPPORT STRATUS AND FOG DURING THE EARLY MORNING HOURS. USED AN AVERAGE OF THE GFS AND NAM MOS AND FORECASTED MVFR FOG AT CAE...CUB...AND DNL. FORECASTED A PERIOD OF IFR FOG AT AGS AND OGB. EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CAUSE RESTRICTIONS THURSDAY AFTERNOON THROUGH FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 4, 5:25 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 525 AM EDT WED APR 4 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050925- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 525 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 4, 2:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
234 PM EDT WED APR 4 2012
GAZ040-064-041900-
COLUMBIA-LINCOLN-
234 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LINCOLN AND
COLUMBIA COUNTIES THROUGH 330 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WHICH WILL AFFECT THE AREA NEAR THE LINCOLN AND
COLUMBIA COUNTY LINE THROUGH 330 PM.
EXPECT WIND GUSTS NEAR 40 MPH...BRIEF HEAVY DOWNPOURS...AND DANGEROUS
LIGHTNING WITH THIS STORM.
&&
LAT...LON 3376 8245 3379 8230 3378 8229 3375 8225
3370 8224 3366 8220 3363 8220 3360 8215
3358 8241 3362 8244 3365 8243 3365 8244
TIME...MOT...LOC 1832Z 263DEG 28KT 3368 8233The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 38 min |
| Apr 3, 9:00 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry | 45 min |
| Apr 3, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 51 min |
| Apr 3, 9:44 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lexington, Newberry, Richland, Saluda | 46 min |
| Apr 3, 10:31 PM EDT | Special Weather Statement | CAE | Aiken, Lexington, Richland | 44 min |
| Apr 3, 11:14 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Richmond | 61 min |
| Apr 4, 3:13 PM EDT | Special Weather Statement | CAE | Columbia | 47 min |
| Apr 4, 4:20 PM EDT | Special Weather Statement | CAE | Richmond | 40 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.